Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 24, 2011, 11:47 PM CST for Bledsoe County, Morgan County, Sequatchie County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 11:47 PM CST (05:47 UTC)
- Expired
- Feb 25, 2011, 12:15 AM CST
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Morgan County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:00 AM CST | TSTM WND DMG | Dunlap, TN | FOUR TREES DOWN IN AND AROUND DUNLAP. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 10:59 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS54 KMRX 250547
SVRMRX
TNC007-129-153-250615-
/O.NEW.KMRX.SV.W.0002.110225T0547Z-110225T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1147 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
SOUTHERN MORGAN COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 1215 AM CST/115 AM EST/
* AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPARTA TO 9 MILES SOUTHEAST OF
MCMINNVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...PIKEVILLE...CAGLE...OLD CUMBERLAND...PALIO...MOUNT CREST
AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY
MORNING/400 AM EST FRIDAY MORNING/ FOR SOUTHWEST NORTH CAROLINA AND
CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3557 8543 3573 8527 3578 8525 3578 8504
3576 8502 3578 8495 3601 8470 3559 8511
3522 8535 3535 8555 3537 8551 3542 8550
3544 8555 3550 8555 3554 8562
TIME...MOT...LOC 0546Z 269DEG 45KT 3593 8535 3561 8562
$$1 follow-up statement
102
WWUS54 KMRX 250608
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 AM CST FRI FEB 25 2011
TNC007-129-153-250615-
/O.CON.KMRX.SV.W.0002.000000T0000Z-110225T0615Z/
MORGAN TN-BLEDSOE TN-SEQUATCHIE TN-
1208 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CST/115 AM EST/ FOR SEQUATCHIE...BLEDSOE AND MORGAN COUNTIES...
AT 1203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES NORTH OF MELVINE TO OLD
CUMBERLAND...OR ALONG A LINE EXTENDING FROM CROSSVILLE TO 9 MILES
WEST OF PIKEVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...WARTBURG...MELVINE...PINE ORCHARD...HIGH POINT...
OAKDALE...DEERLODGE...SUNBRIGHT...PETROS AND RUGBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY
MORNING/400 AM EST FRIDAY MORNING/ FOR SOUTHWEST NORTH CAROLINA AND
CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3557 8543 3573 8527 3578 8525 3578 8504
3576 8502 3578 8495 3601 8470 3559 8511
3522 8535 3535 8555 3537 8551 3542 8550
3544 8555 3550 8555 3554 8562
TIME...MOT...LOC 0607Z 269DEG 45KT 3593 8502 3561 8530
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:15 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 24, 8:15 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 PM EST THU FEB 24 2011
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A STRONG LOW PRESSURE SYSTEM OVER
NORTHWEST TN...WITH ITS ASSOCIATED WARM FRONT STRETCHING EAST ACROSS
THE TN RIVER VALLEY AND BISECTING THE FORECAST AREA. HIGH WINDS DUE
TO MOUNTAIN WAVES ARE CURRENTLY BEING REPORTED AROUND THE
FOOTHILLS...WITH THE COVE MTN FIRE TOWER REPORTING WIND GUSTS UP TO
71 MPH AND CAMP CREEK GUSTING UP TO 54 MPH. EXPECT THESE HIGH WINDS
TO INCREASE FURTHER THROUGH THE NIGHT...SINCE MODELS INDICATE A VERY
STRONG 850 MB JET (AROUND 70 TO 80 KT) ALONG THE COLD FRONT AS IT
MOVES EAST ACROSS THE TN RIVER VALLEY. A SQUALL LINE OF CONVECTION
WAS OCCURRING ALONG THE COLD FRONT OVER WEST TN...AND EXPECT THIS
CONVECTIVE LINE TO CONTINUE ADVANCING EASTWARD INTO THE FORECAST
AREA LATER TONIGHT AFTER MIDNIGHT. MODELS STILL INDICATE THAT
INSTABILITY WILL BE WEAKENING OVERNIGHT...BUT STILL EXPECT SOME
STORMS TO PRODUCE DAMAGING WINDS DUE TO THE STRONG UPPER-LEVEL WINDS
ALONG THE COLD FRONT.
OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS EVENING TO TWEAK THE
TEMPS AND PRECIP WORDING ACCORDING TO THE LATEST TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 56 61 32 63 44 / 100 20 10 10 10
KNOXVILLE AIRPORT, TN 48 58 31 61 40 / 100 40 10 10 10
OAK RIDGE, TN 48 58 29 61 40 / 100 30 10 10 10
TRI CITIES AIRPORT, TN 45 54 26 58 32 / 100 50 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 3 PM EST FRIDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 10 AM EST FRIDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...UNICOI...WASHINGTON TN.
WIND ADVISORY UNTIL 3 PM EST /2 PM CST/ FRIDAY FOR THE FOLLOWING
ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SULLIVAN...UNION...WEST POLK.
VA...WIND ADVISORY UNTIL 3 PM EST FRIDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DMGHazardous weather outlook, Feb 24, 8:35 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 935 PM EST THU FEB 24 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 935 PM EST (835 PM CST) THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT ACROSS THE TENNESSEE RIVER VALLEY TONIGHT...BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A STRONG WIND FIELD IS EXPECTED WITH THIS COLD FRONT...WHICH MAY CAUSE A FEW STORMS TO BECOME SEVERE WITH DAMAGING WINDS. IN ADDITION...THE STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO THE MOUNTAINS AN THEIR ADJACENT FOOTHILLS. PLEASE SEE THE WIND WARNING/ADVISORY PRODUCT (MEMNPWMRX) FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM WILL AFFECT THE REGION EARLY NEXT WEEK...BRINGING A CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS SUNDAY NIGHT OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT...AND POSSIBLY AGAIN SUNDAY NIGHT OR MONDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:27 PM CST | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 63 min |
| Feb 25, 12:04 AM CST | Tornado Warning | MRX | Marion | 41 min |
| Feb 25, 12:14 AM CST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 61 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 29 min |
| Feb 25, 12:31 AM CST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 44 min |
| Feb 25, 12:50 AM CST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Claiborne, Grainger, Hancock, Jefferson and 4 more | 40 min |
| Feb 25, 12:52 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 23 min |
| Feb 25, 1:03 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Meigs | 27 min |
| Feb 25, 1:15 AM CST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 45 min |
| Feb 25, 1:22 AM CST | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hancock and 4 more | 42 min |
| Feb 25, 1:23 AM CST | Severe Thunderstorm Warning | MRX | Polk | 37 min |
| Feb 25, 1:37 AM CST | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 38 min |
| Feb 25, 3:16 AM CST | Areal Flood Advisory | MRX | Carter, Sullivan, Washington | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.